MAUDE Adverse Event Report: EXACTECH, INC. NOVATION GXL LNR +5 LAT 40MM GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NOVATION GXL LNR +5 LAT 40MM GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NOVATION GXL LNR +5 LAT 40MM GROUP 3 CUPS
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Scar Tissue (2060); Synovitis (2094); Metal Related Pathology (4530); Bone Shedding Debris (4557)
Date of Event 04/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately three years post initial left tha, the (b)(6) male patient had a revision due to lots of wear on poly and patient had metallosis all over his hip.There was no parts or pieces fell into the patient wound site.There was a 45 minutes surgical delayed but there was no adverse event as a result of the surgical delay/prolongation.Patient was revised to xle poly.Sales rep was unable to obtain x-rays/photos.The device will be return.
 
Additional Manufacturer Narrative
(h3) the patient/gxl acetabular liner involved was reportedly revised due to early prosthesis wear and metallosis approximately three years after the index surgery.However, the revised components were not returned to exactech for evaluation and no images or radiographs were provided.Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear implanted with a lateralized liner, combination of largest available femoral head and/or thinnest available acetabular liner was used, and implanted with a component having a shelf age of greater than two years.The most likely underlying cause for the revision due to early prosthesis wear reported is a combination of risk factors including, use error, implant positioning, implant size selection, and patient factors may have also been a contributing factor to the early prosthesis wear.However, this cannot be confirmed from the reported information and the devices were not available for evaluation.Section d1:brand name section d4: model number, catalog number, unique identifier (udi) # section d10: device available for evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.
 
Event or Problem Description
It was reported via legal documentation that approximately 36 months after a left total hip replacement, the patient underwent left hip revision to address prosthesis wear.A post operative op report was provided.Post op diagnosis noted chronically failed total hip arthroplasty due to polyethylene wear.Intraoperatively, the surgeon observed metallosis and synovitis and fragmented polyethylene liner pieces in the joint causing the metallosis.Additionally, the surgeon observed a linear scratch on the surface of the femoral head.Both liner and femoral head components were replaced.It was noted that the patient's weight contributed to a more complex approach and positioning difficulties, intraoperatively.No surgical or medical interventions were reported information and the devices were not available for evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.This follow-up report is being submitted to relay additional and/or corrected information.The most likely underlying cause for the revision reported is prosthesis wear and fracture and a combination of risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed from the reported information and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NOVATION GXL LNR +5 LAT 40MM GROUP 3 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14308039
Report Number1038671-2022-00533
Device Sequence Number5273728
Product Code JDI
UDI-Device Identifier10885862220301
UDI-Public10885862220301
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2019
Device Model NumberNOVATION GXL LNR +5 LAT 40MM GROUP 3 CUPS
Device Catalogue Number136-40-53
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2022
Supplement Date Received by Manufacturer06/07/2023
09/04/2024
04/25/2025
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date06/27/2023
02/19/2025
04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/17/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1732-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTEON 6.5MM SCREW, 20MM (2); ALTEON 6.5MM SCREW, 30MM; BIOLOX DELTA FEMORAL 40MM OD, +0MM; INTEGRIP MH CUP SZ 58MM; WEDGE PLASMA X/O SZ 11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexMale